Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 444, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 5, 2005, 5:56 PM CDT for Catahoula Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2005, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 5, 2005, 6:24 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Catahoula Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1758 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:39 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 5, 2:39 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT SUN JUN 5 2005 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) WELL DEFINED MCV MOVING NORTHEAST AT 17 KNOTS NOW JUST SE OF KLFK TX. EXTRAPOLATION HAS THIS FEATURE NEAR KIER IN WEST CENTRAL LA AT 00Z AND OVER OUR NORTHWEST ZONES BETWEEN KGLH AND KJAN AT 0800Z. RUC 0-2 KM THETA-E ADVECTION AND MOISTURE CONVERGENCE FIELDS HAS HANDLED THIS PRETTY WELL...SO EXPECT CONCENTRATED SHOWERS AND THUNDERSTORMS TO MOVE INTO SOUTHWEST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. SEA BREEZY MORE ACTIVE TODAY AS WELL...AND OUTFLOW FROM THUNDERSTORMS OVER SOUTHEAST MS NOW APPROACHING KHBG. WENT CLOSER TO NAM ON POPS TONIGHT THAN GFS...WHICH IS ABSURDLY LOW WITH LESS THAN 10 POPS MOST AREAS. MONDAY LOOKS PRETTY WET...AND RAISED POPS A BIT WITH HIGHEST IN THE SOUTH. PRECIPITABLE WATER VALUES INCREASE TO NEAR 2 SOUTH AND UPPER SHEAR AXIS WILL BE RIGHT OVER THE AREA. /#11 JPC/ (TUESDAY AND WEDNESDAY) A WEAKNESS IN THE UPPER-LEVEL RIDGE IS EXPECTED TO REMAIN JUXTAPOSED OVER THE LOWER MISSISSIPPI VALLEY INTO THE MIDDLE OF THE WEEK. WITH PRECIPITABLE WATER VALUES FORECAST TO RUN BETWEEN 1.5 AND 2 INCHES...850 MB THETA-E VALUES IN THE MID 330KS...AND SLIGHTLY COOLER 500 MB TEMPERATURES...SHOWER AND THUNDERSTORM CHANCES SHOULD BE ABOVE CLIMATOLOGY...DESPITE THE LACK OF SYNOPTIC SCALE FORCING. FOR THIS TIME OF YEAR...A NORMAL RAIN CHANCE SHOULD ROUGHLY BE 30 PERCENT. /#10/ .LONG TERM...THERE HAS BEEN A LITTLE DEBATE AS TO WHETHER THE RIDGE WEAKNESS WILL HOLD...OR IF THE UPPER-RIDGE WILL BUILD ACROSS THE AREA TOWARD THE END OF NEXT WEEK. MANY OF THE MEDIUM-RANGE MODELS SUGGEST THAT THE WEAKNESS IN THE UPPER-RIDGE WILL HOLD IN SOME SHAPE...FASHION...OR FORM. AS SUCH...NOT MUCH CHANGE IS FORSEEN IN THE WEATHER PATTERN THROUGH NEXT WEEKEND. UNFORTUNATELY...IT CANT BE THAT SIMPLE. HINTS ARE BEING THROWN BY THE MODELS THAT A TROUGH OF LOW PRESSURE MAY DEVELOP JUST EAST OF THE YUCATAN PENINSULA IN THE THURSDAY TIME FRAME THEN MIGRATE NORTHWARD BY NEXT WEEKEND. AFTER SEVERAL HEAD SCRATCHING MOMENTS WITH REGARD TO THIS SYSTEM (ESPECIALLY WITH ANY DEVELOPMENT AND FORECAST MOVEMENT ISSUES)...IVE DECIDED TO LEAVE RAIN CHANCES NEAR CLIMATOLOGY. THIS WILL JUST HAVE TO BE A WAIT-N-SEE GAME THIS FAR OUT...AS SHOWER AND THUNDERSTORM CHANCES MAY HAVE TO BE ADJUSTED ONE WAY OR THE OTHER DEPENDING ON HOW THIS THING EVOLVES. /#10/ && .AVIATION... NOT MUCH HAPPENED IN TERMS OF FOG LAST NIGHT...THOUGH LIFR DECK DID SHOW UP BRIEFLY AT KHBG AND IFR DECK AT KMEI. PESKY HAZE CONTINUES AT KGWO AND SEE NO REASON FOR IT TO GO AWAY NEXT 24 HOURS. THUNDERSTORMS ON OUTFLOW BOUNDARY AROUND KHBG A GOOD BET THIS AFTERNOON SO WENT WITH TEMPO GROUP THERE. ELSEWHERE...JUST VCTS AS PROBABILITY PROBABLY A BIT TOO LOW. WILL HAVE TO WATCH EVOLUTION OF POSSIBLE THUNDERSTORM CLUSTER IN THE NATCHEZ AREA THIS EVENING...BUT THIS WILL NOT LIKELY AFFECT ANY TAF SITES OVERNIGHT. WITH WITH MVFR VISIBILITY AND IFR CEILINGS MOST AREAS TONIGHT FIGURING AFTERNOON EARLY EVENING STORMS WOULD WET GROUND IN SEVERAL AREAS. ACTIVITY SHOULD INCREASE TOMORROW SO LOOK FOR BETTER CHANCES OF MVFR/IFR CONDITIONS BRIEFLY IN THUNDERSTORMS WITH 00Z TAF PACKAGE...ESPECIALLY FOR KJAN/KMEI/KHBG. /#11 JPC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 87 71 87 / 30 50 30 40 MERIDIAN 70 87 70 87 / 30 50 30 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: CRAVEN LONG TERM: BUTTS
Hazardous weather outlook, Jun 5, 2:18 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 218 PM CDT SUN JUN 05 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061918- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 218 PM CDT SUN JUN 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IS NOT EXPECTED THROUGH THE EVENING OF SUNDAY JUNE 12. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.